Alert archive / Indiana / Freeze Warnings in 2008

Freeze Warning 5, NWS Indianapolis, IN

October 28, 200839 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Oct 28, 2008, 2:13 PM EDT for 39 counties in Indiana. It took effect at Oct 29, 2008, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2008, 2:13 PM EDT (18:13 UTC)
In effect from
Oct 29, 2008, 2:00 AM EDT
Expired
Oct 29, 2008, 9:00 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 281813
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 PM EDT TUE OCT 28 2008

INZ021-028>031-035>049-051>057-060>065-067>072-290215-
/O.UPG.KIND.FZ.A.0005.081029T0400Z-081029T1400Z/
/O.NEW.KIND.FZ.W.0005.081029T0600Z-081029T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
213 PM EDT TUE OCT 28 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT OVERNIGHT TONIGHT INTO EARLY
WEDNESDAY MORNING. THE FREEZE WATCH IS NO LONGER IN EFFECT.

AIR TEMPERATURES ARE AGAIN EXPECTED TO DROP TO AROUND OR JUST
BELOW FREEZING OVERNIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS73 KIND 290151
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
951 PM EDT TUE OCT 28 2008

INZ021-028>031-035>049-051>057-060>065-067>072-291000-
/O.CON.KIND.FZ.W.0005.081029T0600Z-081029T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
951 PM EDT TUE OCT 28 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT TONIGHT INTO WEDNESDAY MORNING.

AIR TEMPERATURES ARE AGAIN EXPECTED TO DROP TO BELOW FREEZING
TONIGHT AND REMAIN THERE FOR SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 290715
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 AM EDT WED OCT 29 2008

INZ021-028>031-035>049-051>057-060>065-067>072-291300-
/O.CON.KIND.FZ.W.0005.000000T0000Z-081029T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
315 AM EDT WED OCT 29 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

AIR TEMPERATURES OVER PARTS OF CENTRAL INDIANA HAVE ALREADY FALLEN
BELOW FREEZING...WHILE TEMPERATURES OVER THE REST OF THE AREA ARE
EXPECTED TO DROP TO BELOW FREEZING YET THIS MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 291251
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
851 AM EDT WED OCT 29 2008

INZ021-028>031-035>049-051>057-060>065-067>072-291400-
/O.EXP.KIND.FZ.W.0005.000000T0000Z-081029T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
851 AM EDT WED OCT 29 2008

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. 

TEMPERATURES WILL RISE ABOVE FREEZING AFTER 9AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 28, 1:50 PM EDT, 23 minutes earlier.

Area forecast discussion, Oct 28, 1:50 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
150 PM EDT TUE OCT 28 2008

.FCST DISCUSSION...

FCST FOCUS ON TEMPS THROUGH THE PERIOD.

UPPER LOW CONTINUES TO ROTATE ACROSS THE GREAT LAKES WITH ANOTHER
LOBE OF ENERGY DIVING SW OUT OF ONTARIO. THIS DISTURBANCE AND
ASSOCIATED SFC TROUGH WILL APPROACH TONIGHT/WEDS.

STRATUS HAS NOW JUST STARTED TO MIX EASTWARD AS THE LOW LEVEL FLOW
BACKS AND PUSHES THE LAKE ENHANCED CLDS EAST.

SFC RIDGE IS CENTERED ACROSS OK WITH THE AXIS ACROSS MO/IA INTO MN.

MOS TEMP GUIDANCE IS IN GOOD AGREEMENT IN THE SHORT TERM AND WILL
USE A BLEND.

TONIGHT...PRESSURE GRADIENT WILL STAY STRONG ENOUGH TO KEEP LIGHT
WEST WINDS AROUND 5KTS ACROSS THE CWA TONIGHT. WE SHOULD ALSO SEE AT
LEAST SOME MID OR HIGH CLDS STREAM SOUTHEAST ACROSS THE AREA AHEAD
OF THE NEXT DISTURBANCE AND SFC TROUGH. LOWS TONIGHT SHOULD NOT FALL
TOO FAR INTO THE 20S GIVEN THE ABOVE HOWEVER IT LOOKS LIKE SOME
LOCATIONS COULD AGAIN FALL TO OR JUST BELOW FREEZING SO WE ISSUE A
FREEZE WARNING ONCE AGAIN TONIGHT.

WEDS/THU...SFC TROUGH WILL MOVE THROUGH THE AREA WITH ANOTHER AREA
OF WEAK HIGH PRESSURE FCST TO BUILD INTO THE STATE. WE SHOULD
HOWEVER WARM UP INTO THE 50S TO AROUND 60 BY THU.

FRI AND BEYOND...CONDS SHOULD REMAIN DRY DESPITE ANOTHER WEAK COLD
FRONT PASSING THROUGH THE REGION FRI/SAT. TRENDS HAVE POINTED TOWARD
A WEAKER SYSTEM/FRONT WITH LESS COOLING SO TEMPS SHOULD REMAIN NEAR
AVG WITH WARMER THAN AVG TEMPS EXPECTED BY EARLY NEXT WEEK AHEAD OF
WHAT LOOKS TO BE A MAJOR LONGWAVE TROUGH/STORM SYSTEM FOR THE
PLAINS. MAGNITUDE OF THE JET HAS PRODUCED PROBLEMS FOR THE VARIOUS
LONG RANGE MODELS WITH MAJOR DISCREPANCIES IN THE DETAILS. FOR NOW
WE WILL STAY CLOSER TO A GFS ENSEMBLE SOLUTION OF DRY BUT MILD CONDS
INTO TUES WITH BETTER CHCS FOR RAIN BY WEDS/THU OF NEXT WEEK.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD.  LOW CLOUDS OFF OF
LAKE MICHIGAN WILL MOVE FURTHER TO THE EAST AS THE DAY GOES ON AS
850 MB WINDS BECOME MORE NORTHWESTERLY.  MIXING WILL OCCUR THIS
AFTERNOON WHICH WILL ALLOW FOR GUSTY WINDS.  WINDS WILL DECREASE
SOME AFTER THE SUN GOES DOWN HOWEVER WINDS WILL NOT GO CALM
OVERNIGHT.  MODEL SOUNDINGS AND TIME HEIGHTS INDITE MID LEVEL
CLOUDS WILL MOVE INTO THE AREA OVERNIGHT.  WITH THIS COMBINATION TAF
SITES WILL BE VFR THROUGH THE OVERNIGHT TIME PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING OVERNIGHT

&&

AVIATION...AB
PUBLIC...LJ/CO
Hazardous weather outlook, Oct 28, 12:35 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1235 PM EDT TUE OCT 28 2008

INZ021-028>031-035>049-051>057-060>065-067>072-291645-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1235 PM EDT TUE OCT 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREEZING TEMPERATURES MAY OCCUR AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

Freeze Warnings in Indiana, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.